Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Elementarily equivalent fields with inequivalent perfect closures

Author: Carlos R. Videla
Journal: Proc. Amer. Math. Soc. 99 (1987), 171-175
MSC: Primary 12L12; Secondary 03C60, 12F99
MathSciNet review: 866447
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a counterexample to the following conjecture due to L. V. den Dries: Let $ F,L$ be two fields of characteristic $ p$. If $ F \equiv L$ then $ {F^1}/{p^\infty } \equiv {L^1}/{p^\infty }$.

References [Enhancements On Off] (What's this?)

  • [1] G. L. Cherlin, Definability in power series rings of nonzero characteristic, Models and sets (Aachen, 1983) Lecture Notes in Math., vol. 1103, Springer, Berlin, 1984, pp. 102–112. MR 775690 (86h:03059),
  • [2] I. R. Shafarevich, Basic algebraic geometry, Springer Study Edition, Springer-Verlag, Berlin-New York, 1977. Translated from the Russian by K. A. Hirsch; Revised printing of Grundlehren der mathematischen Wissenschaften, Vol. 213, 1974. MR 0447223 (56 #5538)
  • [3] L. Van den Dries, Model theory of fields, Thesis, Utrecht 1978, Stellingen 4.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12L12, 03C60, 12F99

Retrieve articles in all journals with MSC: 12L12, 03C60, 12F99

Additional Information

PII: S 0002-9939(1987)0866447-8
Keywords: Elementary equivalence, valuation, nonstandard model
Article copyright: © Copyright 1987 American Mathematical Society